MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.

CODMAN & SHURTLEFF, INC. CODMAN DISPOSABLE PERFORATOR; DRILLS, BURRS, TREPHINES & ACC.
Model Number 26-1221
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been reported that the device will be returned for evaluation.Upon completion of the investigation.
 
Event or Problem Description
As reported by the sales rep, a perforator fell apart after use.There were no reports of delays or patient harm.
 
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The perforator was visually inspected.The unit was received disassembled and showed heavy damage on both the inner and outer drill that is not related to the manufacturing process.It was also missing the drive pin.Functional testing could not be performed due to the condition of the device as received.The unit was re-sleeved and passed functional testing.A review of manufacturing records found no anomalies during the manufacturing process.Based on the investigation, it was confirmed that the device had become disassembled.However, it is not possible to determine at what point and what conditions caused the damage that was observed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CODMAN DISPOSABLE PERFORATOR
Common Device Name
DRILLS, BURRS, TREPHINES & ACC.
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham 02767
MDR Report Key7743055
Report Number1226348-2018-10552
Device Sequence Number11160179
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public(01)10886704005100(10)HY0707
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number26-1221
Device Catalogue Number26-1221
Device Lot NumberHY0707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/23/2018
10/06/2018
Initial Report FDA Received Date08/02/2018
Supplement Report FDA Received Date08/24/2018
10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1